Set Theory and its Place in the Foundations of Mathematics:a new look at an old question

Dzamonja, Mirna (2017) Set Theory and its Place in the Foundations of Mathematics:a new look at an old question. Journal of Indian Council of Philosophical Research, 34 (2). 415–424. ISSN 0970-7794

[img]
Preview
PDF (pluralismfinal) - Submitted Version
Available under License Creative Commons Attribution.

Download (190kB) | Preview

Abstract

This paper reviews the claims of several main-stream candidates to be the foundations of mathematics, including set theory. The review concludes that at this level of mathematical knowledge it would be very unreasonable to settle with any one of these foundations and that the only reasonable choice is a pluralist one.

Item Type: Article
Additional Information: Available under a Creative Commons Attribution licence.
Uncontrolled Keywords: pluralism,philosophy,mathematics
Faculty \ School: Faculty of Science > School of Mathematics
Depositing User: Pure Connector
Date Deposited: 25 Nov 2016 16:17
Last Modified: 22 Apr 2020 01:57
URI: https://ueaeprints.uea.ac.uk/id/eprint/61491
DOI: 10.1007/s40961-016-0082-6

Actions (login required)

View Item View Item